MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER T27 ILIAC SCREW 8X90, TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH VIPER T27 ILIAC SCREW 8X90, TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179706890
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, patient underwent revision surgery.Patient hat initial th10-s2 spinal fusion surgery in (b)(6) 2019 with two cages (globus altera) at l4/5 and l5/s1) and expedium verse classic screws at level and a s2 viper t27 riliac screws at level s2 (8x90mm).Rod slippage at level s2 in viper t27 revision screws app.2 months after initial surgery.Revision surgery hat to be done in june 2019.During revision surgery, the surgeon noticed that both innies of the s2 viper t27 iliac screws were totally loose.Furthermore, screw loosening was observed at several levels including s2.Surgeon decided to replace all screws with new ones (expedium verse advanced and 9mm viper t27 revision screws).Surgical delay is unknown.Procedure and patient outcome is unknown.This complaint involves four (4) devices.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Udi: (b)(4).Upon visual inspection of the returned device, it was observed that the connection between the head and the shaft of the screw was loosened.There was foreign material inside the screw shaft.No other issues were identified with the returned components of the device.The complaint condition is confirmed for the screw as the device was loose.There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER T27 ILIAC SCREW 8X90, TI
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8798557
Report Number1526439-2019-51840
Device Sequence Number11472921
Product Code NKB
UDI-Device Identifier10705034266466
UDI-Public(01)10705034266466
Combination Product (Y/N)N
PMA/510(K) Number
K111571
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179706890
Device Catalogue Number179706890
Device Lot NumberTBUWP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer09/17/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;